Format

Send to

Choose Destination
Aviat Space Environ Med. 1999 Jul;70(7):701-4.

Hyperhomocysteinaemia and upper extremity deep venous thrombosis: a case report.

Author information

1
Royal Australian Air Force Institute of Aviation Medicine, RAAF Base Edinburgh, South Australia.

Abstract

A case is presented of a 24 yr old military aircrew applicant who developed a right axillary subclavian deep venous thrombosis following physical exertion. Investigations revealed damage to the right axillary subclavian venous system and limitation to flow. Coagulation studies also showed an elevated plasma homocysteine level. Hyperhomocysteinemia has recently been recognized as a risk factor for venous thromboembolic disease. Damage caused by the thrombosis, the hyperhomocysteinemia and environmental factors encountered in flight, may predispose him to recurrent episodes of thrombosis. This complex case involves aspects of hematology and the nature of coagulation which are only just being elucidated and as yet are poorly understood, and highlights some serious aeromedical implications for pilots afflicted with these conditions.

PMID:
10417008
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center